Stop Taking Lyrica

6 Replies Updated



Conversation Starter

Amie Says:
via mobile

I've been taking 75mg pregabalin for three months now. How do I come off them without getting any side effects ?



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Kathy Says:

I have been taking 75mg. of Lyrica three times a day for about three months, and I want to stop it. How do I safely stop it to avoid withdrawal systoms? I have had blistered skin, fever, chills, headache,mood changes, just about the worse side effects listed. The fever is into the fourth week, I cry easily, I am depressed, I can not eat as I have so much gas that if I make myself eat, I vomit. Yes, it fixed my cold feet I have suffered from with Diabetic neuropathy for years. But, my life has become miserable.

REPLYSHAREREPORT
Was this helpful?      0  
2
Verwon Says:

Hello, Arnie and Kathy! How are you both?

A slow taper is usually best, if you've been taking it for a few months, or longer.

Have you spoken with your respective doctors for assistance? They should be able to help you set up an appropriate taper schedule.

The FDA classifies Lyrica as an anticonvulsant that is also used to treat certain types of nerve pain and soon mood disorders. Along with fever, chills, nausea and diarrhea, you should also be aware the stopping it abruptly creates the risk of seizures.



REPLYSHAREREPORT
Was this helpful?      1  
3
Jennifer Says:

I wish I could suggest the way to do it. I recommend that you do it under a doctors care. I didn't and it was miserable and very dangerous, I was on 200 mg 3 times a week. I am off of it now and am doing tons better. I was also on Cymbalta twice a day (60 mg times 2) and found that when I got off that I was highly depressed. I went back on it as I was coming off the Lyrica and the pain meds . From what I was told you have to do it slowly and keep it steady to have the least side effects. Example take your dose down 25mg every two-three weeks . It takes longer but stopping it cold turkey is dangerous and well a horrible experience.

REPLYSHAREREPORT
Was this helpful?      1  
4
Jennifer Says:

Oops I had an error in my message. I took Lyrica 200 mg three times a day not week

REPLYSHAREREPORT
Was this helpful?      0  
5
Kathy Says:

I wrote back in May that I thought I was having some bad side effects from Lyrica, and I wanted to stop taking it, but I didn't know if I should stop at once, or do it gradually. I did it gradually, and felt better being off it except the Diabetic Neuropathy that caused me to be so uncomfortable soon returned. The good thing about Lyrica was that it did stop the freezing toes feeling that I hadn't found any help for until I took the Lyrica. The discomfort of my freezing toes became unbareable, so I decided to try Lyrica again, this time only taking 75mg. every other day. It helped, but after a while, I had to take the Lyrica 75mg. a day. This took months to do. But, eventually, the dose wasn't enough. So, now I am taking another 75mg. in the mornings, every other day. I don't seem to be having the side effects, so I will continue very slowly.

REPLYSHAREREPORT
Was this helpful?      0  
6
Kathy Says:

I just couldn't bare the freezing toes, so I started back on the Lyrica, only 75mg every other day. I could tell this was helping but I was still having freezing toes. I went up to 75 mg a day. This helped well for a while. Then, I started taking 75mg. every other morning as well as every day 75 mg. at night. Eventually, this wasn't enough, and I started taking 75mg. every morning and every night. The cold toes almost went away, and I noticed the problems I had with dry, irritated, eyes seemed to improve. But, after a number of weeks, I started to pick up extra weight. So, I am backing off to every other day in the mornings. If I keep gaining weight, I will make more adjustments. I can not afford to gain weight, and when I was on the larger dose before, I picked up 15 pounds, and had no luck getting it off until I stopped the Lyrica. This has been a slow process, and I didn't have some of the major side effects as I did the first time, but, I had Lap Band surgery to lose weight, and I will not keep taking Lyrica if it continues to cause weight gain.

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

how to stop taking lyrica after only 3 weeks
I've only been taking lyrica for 3 weeks. 75mg twice a day for a week then 150 mg twice a day for 2 weeks. I need ba... 8 replies
How To Stop Taking Lyrica
can you stop it immediately or taper off ## Hi Pat, Due to the number of complaints regarding withdrawal symptoms associ... 5 replies
how to stop taking lyrica 25 gm
I had shingles in my head and part of my face ner eye area I started taking 75 Gm twice a day then I took it once a day,... 5 replies
diagnosed with schizophrenia and horrible side effects after taking and stopping lyrica
when taking lyrica I noticed it was helping with the nerve pain and my fibro a little but it was increasing and bringing... 6 replies
Regarding Lyrica, I was prescribed it for fibromyalgia in 2009, 50 mg. twice a day. I took it for three years. I stopped taking it a year & 1/2 ago
I was prescribed Lyrica for fibromyalgia in 2009, 50 mg. twice a day, I took it for three years. It has messed up my lif... 4 replies
Taking lyrica for extremely bad acid in mouth
I have been having severe acid reflux for several years and taking more and more acifex and other strong antacids. Last ... 11 replies
taking lyrica 50mg 1 st time how long should i be tired
I have paid for my prescription. I haven't started it. My md said to wait until I have two days off to start. So by ... 2 replies
Im taking lyrica for a pinched nerve in my shoulder after starting it how long before should start working
Should lyrica start working straight away I have been on it for 3 days and still in a huge amount of pain. The pain is i... 1 reply
Does anyone taking Lyrica have memory loss?
I have been on Lyrica for about 8 months now and I am having fantastic results. My dr is trying to increase my dosage an... 461 replies
concerns about taking lyrica
, I started taking 75 mg at day about a week a go i was drowsy and could not sleep but it did took care of all my pain ,... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 January 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA